The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (220 KB) | Metadata | Table of Contents | ZAA summary
Volume 23, Issue 4, 2004, pp. 833–854
DOI: 10.4171/ZAA/1227

Published online: 2004-12-31

Quadratic Spline Collocation for Volterra Integral Equation

Peeter Oja[1] and Darja Saveljeva[2]

(1) Tartu University, Estonia
(2) Tartu University, Estonia

In the traditional step-by-step collocation method with quadratic splines for Volterra integral equations an initial condition is replaced by a not-a-knot boundary condition at the other end of the interval. Such a nonlocal method gives the uniform boundedness of collocation projections for all parameters c in (0,1) characterizing the position of collocation points between spline knots. For c = 1 the projection norms have linear growth and, therefore, for any choice of c some general convergence theorems may be applied to establish the convergence with two-sided error estimates. The numerical tests supporting the theoretical results are also presented.

Keywords: Quadratic spline collocation, spline projections, Volterra integral equations, stability and convergence of spline collocation method

Oja Peeter, Saveljeva Darja: Quadratic Spline Collocation for Volterra Integral Equation. Z. Anal. Anwend. 23 (2004), 833-854. doi: 10.4171/ZAA/1227